Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 14, NWS Corpus Christi, TX

April 11, 2015Webb County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Apr 11, 2015, 7:58 PM CDT for Webb County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 11, 2015, 7:58 PM CDT (00:58 UTC)
Expired
Apr 11, 2015, 11:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 148 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
980 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
629 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

495 
WGUS54 KCRP 120058
FFWCRP
TXC479-120400-
/O.NEW.KCRP.FF.W.0014.150412T0058Z-150412T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
758 PM CDT SAT APR 11 2015

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  SOUTHEASTERN WEBB COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT
    
* AT 755 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING 
  VERY HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 3 INCHES OF RAIN HAVE 
  FALLEN IN PARTS OF THE WARNED AREA...AND WILL FALL IN THE REST OF 
  THE WARNED AREA IN THE NEXT HOUR OR SO. FLASH FLOODING IS LIKELY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  OILTON...BRUNI...MIRANDO CITY...AGUILARES AND RANCHITOS LAS LOMAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR HAS BEEN 
REPORTED. STREAM RISES WILL BE SLOW AND FLASH FLOODING IS NOT 
EXPECTED. HOWEVER...ALL INTERESTED PARTIES SHOULD TAKE NECESSARY 
PRECAUTIONS IMMEDIATELY.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE 
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE 
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS 
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING 
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

&&

LAT...LON 2760 9880 2731 9880 2743 9941 2770 9914

$$

PZ
1 follow-up statement
172 
WGUS74 KCRP 120248
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 PM CDT SAT APR 11 2015

TXC479-120258-
/O.CAN.KCRP.FF.W.0014.000000T0000Z-150412T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WEBB TX-
948 PM CDT SAT APR 11 2015

...THE FLASH FLOOD WARNING FOR SOUTHEASTERN WEBB COUNTY IS
CANCELLED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2760 9880 2731 9880 2743 9941 2770 9914

$$

PZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Apr 11, 6:48 PM CDT, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 11, 6:48 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
648 PM CDT SAT APR 11 2015

.DISCUSSION...UPDATED FOR 00Z AVIATION.

&&

.AVIATION...CONVECTION IS THE IMMEDIATE AVIATION CONCERN AT THE
LRD TAF SITE WHERE TSRA WITH GUSTY WINDS ARE OCCURRING. ADDITIONAL
SHOWERS AND STORMS WILL BE LIKELY AS THE EVENING/OVERNIGHT PROGRESSES.
HAVE EITHER PREVAILED OR TEMPO TSRA AT ALL 4 TAF SITES THIS
EVENING. AMENDMENTS WILL LIKELY BE NEEDED BASED ON TRENDS. OUTSIDE
OF THUNDERSTORMS...LOW CLOUDS ARE ALSO EXPECTED TONIGHT ACROSS
SOUTH TEXAS. WINDS WILL BE EASTERLY THIS EVENING THEN BECOME MORE
SOUTHEASTERLY ON SUNDAY.

&&

.PREV DISCUSSION... /ISSUED 406 PM CDT SAT APR 11 2015/

SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...CONCUR WITH THE
NAM/GFS DETERMINISTIC THAT AN UPPER JET STREAK WL ENTER THE
CWA/MSA AFTER 06Z SUNDAY AND PROVIDE SYNOPTIC SCALE LIFT. THE
COMBINATION OF UPPER DYNAMICS AND COPIOUS MSTR (NAM DETERMINISTIC
SOUNDINGS) SHOULD RESULT IN ADDITIONAL SCT CONVECTION OVER THE
CWA/MSA OVERNIGHT/EARLY SUNDAY. THE UPPER LOW (CURRENTLY NEAR BAJA
CA PER WATER VAPOR IMAGERY) IS PROGD TO PROVIDE SYNOPTIC SCALE
LIFT OVER THE CWA/MSA SUNDAY NIGHT. THUS EXPECT ADDITIONAL
CONVECTION SUNDAY NIGHT. WITH REGARD TO STRONG/SEVERE
CONVECTION...SELECTED NAM SOUNDINGS DEPICT BRN VALUES NEAR THE
SUPERCELLULAR RANGE DRG THE PERIOD. FURTHER...0-6KM VERTICAL SHEAR
IS EXPECTED TO BE SIGNIFICANT DRG THE PERIOD. NOTWITHSTANDING THE
FACT THAT 0-6KM VERTICAL SHEAR CAN PROVIDE STORM VERTICAL
VELOCITIES BEYOND WHAT CAN BE EXPECTED VIA CAPE...CAPE VALUES THIS
EVENING/TNGT ARE EXPECTED TO BE AROUND 1000 J/KG YET AROUND 2500
J/KG SUNDAY AFTN/NIGHT. THUS...MORE CONFIDENT IN THE POSSIBILITY
FOR STRONG/SEVERE STORMS SUNDAY NIGHT RATHER THAN TONIGHT/ SUNDAY.
ALTHOUGH NAM SOUNDINGS SUGGEST A SATURATED WARM 0-4KM LAYER AND
STATISTICALLY HIGH PWAT VALUES...0-6KM VERTICAL SHEAR AND LACK OF
A SFC BNDRY MAY PRECLUDE FLASH FLOODING ALTHOUGH ISOLD FLASH
FLOODING MAY OCCUR.

LONG TERM (MONDAY THROUGH SATURDAY)...MODELS CONTINUE INDICATING
UPPER LOW TRACKING NORTHWEST INTO NORTHERN TEXAS MONDAY. HIGH PWAT
VALUES (NEAR 1.8-1.9 INCHES) WILL ALLOW FOR MODERATE TO LOCALLY
HEAVY RAINFALL AMOUNTS AS CONVECTIVE SYSTEM PROGRESSES FURTHER EAST
ACROSS THE REGION ON MONDAY. ANOTHER WEAK FRONTAL BOUNDARY MOVES
SOUTH INTO THE REGION MONDAY NIGHT/EARLY TUESDAY...DROPPING
TEMPERATURES BY A FEW DEGREES ACROSS THE REGION. FLOW ALOFT WILL
REMAIN FROM THE SOUTHWEST AS NEXT CLOSED LOW DIVES IN BEHIND THIS
FIRST SYSTEM...AND CONTINUED IMPULSES WILL LIFT ACROSS THE REGION
THROUGH THE WEEK BEFORE THIS NEXT SYSTEM AND ASSOCIATED COLD FRONT
MOVE THROUGH LATE THURSDAY INTO EARLY FRIDAY MORNING. WITH ABUNDANT
MOISTURE ACROSS THE REGION...ALONG WITH UPPER SUPPORT AND A JET
STREAK NOSING INTO THE AREA...EXPECT SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS TO OCCUR THROUGH THURSDAY. RAIN CHANCES DIMINISH
THURSDAY NIGHT INTO FRIDAY WITH THE PASSING OF THE COLD FRONT. STILL
SEEING SOME TIMING DIFFERENCES BETWEEN MODELS WRT FROPA...WHICH WILL
IMPACT THE TIMING OF PRECIP ENDING. HOWEVER...ANTICIPATE DRY
CONDITION TO RETURN BY NEXT WEEKEND. NEAR NORMAL TEMPERATURES CAN BE
EXPECTED THROUGH MOST OF NEXT WEEK...WITH SLIGHTLY BELOW NORMAL
TEMPERATURES DURING THE LATE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI    71  79  71  82  69  /  50  50  70  50  20
VICTORIA          69  77  69  81  67  /  60  60  80  50  20
LAREDO            70  83  68  89  69  /  60  40  70  20  10
ALICE             70  81  69  85  68  /  50  50  80  40  20
ROCKPORT          71  76  71  77  71  /  50  60  70  50  20
COTULLA           68  81  66  86  65  /  60  50  70  30  10
KINGSVILLE        71  81  71  85  70  /  50  50  70  40  20
NAVY CORPUS       72  76  71  78  71  /  50  50  70  50  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.

&&

TB/78...AVIATION
Hazardous weather outlook, Apr 11, 5:01 AM CDT, 14 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
501 AM CDT SAT APR 11 2015

GMZ230-235-250-255-270-275-TXZ229>234-239>247-121015-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
501 AM CDT SAT APR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY AND TONIGHT. STRONG
STORMS WILL BE POSSIBLE...WITH SMALL HAIL AND GUSTY WINDS. AN
ISOLATED SEVERE STORM CAN NOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS REMAIN IN THE FORECAST OVER SOUTH TEXAS THROUGH
THURSDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED SUNDAY...
ALTHOUGH AN ISOLATED SEVERE STORM COULD NOT BE RULED OUT MAINLY
DURING THE AFTERNOON AND EVENING. A SLIGHTLY BETTER CHANCE FOR
STRONG TO SEVERE STORMS IS EXPECTED SUNDAY NIGHT WITH ANOTHER
UPPER LEVEL STORM SYSTEM. PERSISTENT SCATTERED RAINFALL THROUGH
MONDAY COULD RESULT IN SOME FLOODING CONCERNS THROUGH THE FIRST
PART OF THE WEEK.

THUNDERSTORMS WILL REMAIN IN THE FORECAST TUESDAY THROUGH THURSDAY.
AT THIS TIME...THE PROBABILITY AND/OR PREDICTABILITY FOR SEVERE
WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

CB/GW

In the hours before

Special weather statement, Apr 11, 7:26 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
726 PM CDT SAT APR 11 2015

TXZ239-120115-
WEBB-
726 PM CDT SAT APR 11 2015

...A STRONG THUNDERSTORM AFFECTING EAST CENTRAL WEBB COUNTY...

AT 725 PM CDT...A STRONG THUNDERSTORM WAS NEAR RANCHITOS LAS LOMAS...
OR 21 MILES EAST OF LAREDO...MOVING EAST AT 35 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM...ALONG WITH GUSTY WINDS
AND HEAVY RAINS.

LOCATIONS IMPACTED INCLUDE...
RANCHITOS LAS LOMAS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2748 9922 2769 9923 2772 9880 2748 9880
TIME...MOT...LOC 0025Z 272DEG 30KT 2759 9913

PZ
Local storm report, Apr 11, 7:36 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
736 PM CDT SAT APR 11 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      LAREDO                  27.53N 99.49W
04/11/2015                   WEBB               TX   PUBLIC

            PHOTO OF WATER TO CAR BUMPERS AT DEL MAR/SAN DARIO
            INTERSECTION.

&&

PZABEL
Special weather statement, Apr 11, 7:47 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
747 PM CDT SAT APR 11 2015

TXZ240-241-120115-
DUVAL-JIM WELLS-
747 PM CDT SAT APR 11 2015

...A STRONG THUNDERSTORM AFFECTING SOUTHWESTERN JIM WELLS AND
SOUTHEASTERN DUVAL COUNTIES...

AT 746 PM CDT...A STRONG THUNDERSTORM WAS NEAR CONCEPCION...OR 12
MILES WEST OF PREMONT...MOVING NORTHEAST AT 10 MPH.

HALF INCH HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PREMONT...CONCEPCION...RAMIREZ...RIOS AND CRUZ CALLE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2726 9823 2726 9842 2732 9852 2735 9852
      2754 9828 2733 9809 2727 9822
TIME...MOT...LOC 0046Z 229DEG 8KT 2733 9833

PZ

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:26 PM CDTSpecial Weather StatementCRPWebb49 min
Apr 11, 7:47 PM CDTSpecial Weather StatementCRPDuval28 min
Apr 11, 8:44 PM CDTAreal Flood AdvisoryCRPDuval, Jim Wells61 min

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.